Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/3000
Full metadata record
DC FieldValueLanguage
dc.contributor.authorFarkas, Jozsef Zoltan-
dc.contributor.authorHinow, Peter-
dc.date.accessioned2013-06-09T02:11:14Z-
dc.date.available2013-06-09T02:11:14Z-
dc.date.issued2010-11-
dc.identifier.urihttp://hdl.handle.net/1893/3000-
dc.description.abstractWe introduce and investigate a series of models for an infection of a diplodiploid host species by the bacterial endosymbiont Wolbachia. The continuous models are characterized by partial vertical transmission, cytoplasmic incompatibility and fitness costs associated with the infection. A particular aspect of interest is competitions between mutually incompatible strains. We further introduce an age-structured model that takes into account different fertility and mortality rates at different stages of the life cycle of the individuals. With only a few parameters, the ordinary differential equation models exhibit already interesting dynamics and can be used to predict criteria under which a strain of bacteria is able to invade a population. Interestingly, but not surprisingly, the age-structured model shows significant differences concerning the existence and stability of equilibrium solutions compared to the unstructured model.en_UK
dc.language.isoen-
dc.publisherSpringer-
dc.relationFarkas JZ & Hinow P (2010) Structured and unstructured continuous models for Wolbachia infections, Bulletin of Mathematical Biology, 72 (8), pp. 2067-2088.-
dc.rightsPublished in Bulletin of Mathematical Biology by Springer.; The final publication is available at www.springerlink.com-
dc.subjectWolbachiaen_UK
dc.subjectCytoplasmic incompatibilityen_UK
dc.subjectAge-structured population dynamicsen_UK
dc.subjectStability analysisen_UK
dc.subject.lcshAnimal populations Mathematical models-
dc.subject.lcshWolbachia-
dc.titleStructured and unstructured continuous models for Wolbachia infectionsen_UK
dc.typeJournal Articleen_UK
dc.identifier.doihttp://dx.doi.org/10.1007/s11538-010-9528-1-
dc.citation.jtitleBulletin of Mathematical Biology-
dc.citation.issn0092-8240-
dc.citation.volume72-
dc.citation.issue8-
dc.citation.spage2067-
dc.citation.epage2088-
dc.citation.publicationstatusPublished-
dc.citation.peerreviewedRefereed-
dc.type.statusPost-print (author final draft post-refereeing)-
dc.identifier.urlhttp://www.springerlink.com/content/0092-8240-
dc.author.emailjzf@maths.stir.ac.uk-
dc.contributor.affiliationMathematics - CSM Dept-
dc.contributor.affiliationUniversity of Wisconsin-Madison-
dc.identifier.isi000283134000007-
Appears in Collections:Computing Science and Mathematics Journal Articles

Files in This Item:
File Description SizeFormat 
Structured and unstructured.pdf1.05 MBAdobe PDFView/Open


This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.